Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 570, NWS Memphis, TN

June 18, 20117 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2011, 10:57 AM CDT for 7 counties in Tennessee. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 10:57 AM CDT (15:57 UTC)
Expired
Jun 18, 2011, 12:00 PM CDT
In force
63 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Crockett County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 11:48 AM CDTTSTM WND DMG1 N Yuma, TNCOUPLE LARGE TREES DOWN NEAR HOAN CREEK BETWEEN YUMA AND CLARKSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:39 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2509 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS54 KMEG 181557
SVRMEG
TNC017-033-045-053-079-095-131-181700-
/O.NEW.KMEG.SV.W.0570.110618T1557Z-110618T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

* UNTIL NOON CDT

* AT 1058 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  MCKENZIE TO BRADFORD TO 6 MILES NORTHEAST OF NEWBERN...OR ALONG A
  LINE EXTENDING FROM 10 MILES NORTH OF MCKENZIE TO 12 MILES
  NORTHEAST OF TRENTON TO 14 MILES NORTHEAST OF DYERSBURG...AND
  MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
  BRADFORD...BRADLEYTOWN...BRUCETON...CLOVERDALE...DYER...
  DYERSBURG...EATON...HUMBOLDT...HUNTINGDON...MCKENZIE...MILAN...
  MISTON AND NEWBERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3583 8857 3580 8860 3579 8907 3589 8933
      3614 8951 3630 8955 3646 8950 3619 8915
      3607 8874 3608 8871 3607 8866 3612 8865
      3612 8853 3620 8852 3630 8833 3614 8819
      3586 8821 3586 8817 3583 8817
TIME...MOT...LOC 1558Z 309DEG 37KT 3626 8854 3611 8881
          3614 8916

$$
BORGHOFF
4 follow-up statements
455 
WWUS54 KMEG 181615
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT SAT JUN 18 2011

TNC017-033-045-053-079-095-131-181700-
/O.CON.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
CROCKETT TN-CARROLL TN-GIBSON TN-HENRY TN-LAKE TN-OBION TN-DYER TN-
1115 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN DYER...SOUTHWESTERN OBION...CENTRAL LAKE...SOUTHWESTERN
HENRY...GIBSON...CARROLL AND NORTHERN CROCKETT COUNTIES...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ROUTON TO MCKENZIE TO HOLLY LEAF TO TRENTON TO MAXEY...MOVING 
SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
BRADFORD...BRADLEYTOWN...BRUCETON...BUENA VISTA...CLARKSBURG...
CLOVERDALE...CRONANVILLE...DYER...DYERSBURG...EATON...FRIENDSHIP...
GIBSON AND HENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3583 8857 3580 8860 3579 8907 3589 8933
      3614 8951 3630 8955 3645 8950 3619 8915
      3607 8875 3607 8866 3612 8865 3612 8853
      3620 8852 3630 8833 3614 8819 3586 8821
      3585 8817 3583 8817
TIME...MOT...LOC 1615Z 311DEG 34KT 3623 8841 3615 8851
          3604 8866 3597 8889 3612 8932

$$
BORGHOFF
870 
WWUS54 KMEG 181629
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 AM CDT SAT JUN 18 2011

TNC095-131-181639-
/O.CAN.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
LAKE TN-OBION TN-
1129 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OBION AND CENTRAL
LAKE COUNTIES IS CANCELLED...

AT 1129 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3583 8857 3580 8860 3579 8907 3589 8933
      3605 8944 3621 8934 3621 8918 3607 8875
      3607 8867 3612 8865 3612 8853 3620 8852
      3630 8833 3614 8819 3586 8821 3585 8817
      3583 8817
TIME...MOT...LOC 1629Z 312DEG 35KT 3614 8829 3606 8839
          3595 8854 3585 8877 3604 8924

$$

TNC017-033-045-053-079-181700-
/O.CON.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
CROCKETT TN-CARROLL TN-GIBSON TN-HENRY TN-DYER TN-
1129 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN DYER...SOUTHWESTERN HENRY...GIBSON...CARROLL AND NORTHERN
CROCKETT COUNTIES...

AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM MANSFIELD TO HICO TO MCLEMORESVILLE TO GIBSON TO NEWBERN... 
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
BRADFORD...BRADLEYTOWN...BRUCETON...BUENA VISTA...CLARKSBURG...
DYER...DYERSBURG...EATON...FRIENDSHIP...GIBSON...HENRY...HOLLOW ROCK
AND HUMBOLDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3583 8857 3580 8860 3579 8907 3589 8933
      3605 8944 3621 8934 3621 8918 3607 8875
      3607 8867 3612 8865 3612 8853 3620 8852
      3630 8833 3614 8819 3586 8821 3585 8817
      3583 8817
TIME...MOT...LOC 1629Z 312DEG 35KT 3614 8829 3606 8839
          3595 8854 3585 8877 3604 8924

$$
BORGHOFF
394 
WWUS54 KMEG 181637
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT SAT JUN 18 2011

TNC033-045-181647-
/O.CAN.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
CROCKETT TN-DYER TN-
1137 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DYER AND NORTHERN
CROCKETT COUNTIES IS CANCELLED...

AT 1137 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3583 8857 3580 8860 3580 8890 3593 8891
      3608 8882 3607 8867 3612 8865 3612 8853
      3618 8844 3630 8833 3614 8819 3611 8821
      3586 8821 3585 8817 3583 8817
TIME...MOT...LOC 1637Z 320DEG 35KT 3607 8825 3593 8844
          3578 8866

$$

TNC017-053-079-181700-
/O.CON.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
CARROLL TN-GIBSON TN-HENRY TN-
1137 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTH CENTRAL HENRY...SOUTHEASTERN GIBSON AND CARROLL COUNTIES...

AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CREWS STORE TO TATE TO LAVINIA...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF HUNTINGDON TO HUNTINGDON TO 8 MILES SOUTHEAST
OF MILAN...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
BRADFORD...BRUCETON...BUENA VISTA...CLARKSBURG...GIBSON...HENRY...
HOLLOW ROCK...HUNTINGDON...MCLEMORESVILLE...MEDINA...MILAN...ROUTON
AND TREZEVANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3583 8857 3580 8860 3580 8890 3593 8891
      3608 8882 3607 8867 3612 8865 3612 8853
      3618 8844 3630 8833 3614 8819 3611 8821
      3586 8821 3585 8817 3583 8817
TIME...MOT...LOC 1637Z 320DEG 35KT 3607 8825 3593 8844
          3578 8866

$$
BORGHOFF
166 
WWUS54 KMEG 181654
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 AM CDT SAT JUN 18 2011

TNC017-053-079-181703-
/O.EXP.KMEG.SV.W.0570.000000T0000Z-110618T1700Z/
CARROLL TN-GIBSON TN-HENRY TN-
1154 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY...
SOUTHEASTERN GIBSON AND CARROLL COUNTIES WILL EXPIRE AT NOON CDT...

AT 1153 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3583 8857 3580 8860 3580 8890 3593 8891
      3608 8882 3607 8867 3612 8865 3612 8853
      3618 8844 3630 8833 3614 8819 3611 8821
      3586 8821 3585 8817 3583 8817
TIME...MOT...LOC 1653Z 320DEG 35KT 3595 8813 3581 8832
          3566 8854

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:08 AM CDT, 49 minutes earlier.

Area forecast discussion, Jun 18, 10:08 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 AM CDT SAT JUN 18 2011

.DISCUSSION...

SKIES ARE MOSTLY SUNNY THIS MORNING OVER ALL BUT EXTREME NORTHERN
SECTIONS OF THE FORECAST AREA WITH TEMPERATURES MAINLY IN THE 80S.
AN MCS IS DIVING SOUTHEAST INTO THE EXTREME NORTHERN SECTIONS OF
THE FORECAST AREA. WHILE STORMS HAVE NOT BEEN SEVERE...AS THE MCS
MOVES INTO AREAS WHERE MORE HEATING HAS OCCURRED...THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN
THREATS. A SEVERE THUNDERSTORM WATCH IN NOW IN EFFECT FOR MUCH
OF THE FORECAST AREA UNTIL 5 PM THIS AFTERNOON. FORECAST HAS BEEN
UPDATED FOR THE WATCH. ALSO MENTIONED SEVERE THREAT AND ADJUSTED
CLOUD COVER FOR THIS AFTERNOON.

ARS

&&

.PREV DISCUSSION... /ISSUED 654 AM CDT SAT JUN 18 2011/

UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 427 AM CDT SAT JUN 18 2011/

DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS THUNDERSTORM CHANCES OVER THE
NEXT FEW DAYS...AS THE MIDSOUTH REMAINS NEAR THE PERIPHERY OF A
ROBUST UPPER LEVEL RIDGE OVER TX. MAIN STORM TRACK WILL EXTEND
FROM EASTERN KS INTO THE OHIO VALLEY THROUGH TONIGHT. NORTHERN
CHANCES OF THE MIDSOUTH WILL THUS SEE THE BETTER CHANCES FOR
STORMS TODAY.

THE SOUTHERN PLAINS UPPER RIDGE AXIS WILL MOVE EAST INTO THE LOWER
MS RIVER VALLEY ON SUNDAY... EFFECTIVELY PRECLUDING RAIN CHANCES
OVER ALL BUT THE FAR NORTHERN AREAS OF THE MIDSOUTH. RAIN CHANCES
SHOULD PEAK AT AROUND 15 PERCENT ALONG THE MO/KY BORDERS...AND
THIS MAY BE A STRETCH. HEAT INDICES IN EXCESS OF 100 DEGREES WILL
BE THE BIGGER STORY OVER THE MAJORITY OF THE MIDSOUTH ON SUNDAY.
HEAT INDICES OF 100 TO 105 WILL LIKELY PERSIST INTO TUESDAY...
PARTICULARLY ALONG AND SOUTH OF I40.

THE UPPER LEVEL RIDGE WILL MOVE OFF TO THE EASTERN SEABOARD BY
TUESDAY EVENING... AS A SLOW MOVING 565DM UPPER LOW MOVES INTO THE
UPPER MIDWEST. A MIDLEVEL TROF AXIS AND SLOW MOVING SURFACE COLD
FRONT WILL EXTEND SOUTHWARD INTO THE ARKLATEX BY MIDDAY WEDNESDAY.
THE GFS PLACES PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES IN
THE PREFRONTAL ZONE WEDNESDAY AFTERNOON. WEDNESDAY TEMPS WILL BE
TRICKY... HIGHLY DEPENDENT ON STORM COVERAGE AND SUNSHINE.

THE SURFACE COLD FRONT WILL LIKELY EDGE EAST INTO THE MIDSOUTH AND
WASH OUT THURSDAY INTO FRIDAY....AS SYNOPTIC FORCING WEAKENS. THE
PRESENCE OF THE WASHED OUT FRONT... CONVECTIVE BOUNDARIES AND WEAK
DAYTIME CONVECTIVE INHIBITION WARRANT 20 POPS INTO THE WEEKEND.

PWB

&&

.AVIATION...
12Z TAF CYCLE

VFR CONDITIONS EXPECTED TO PERSIST THROUGH MUCH OF THE 12Z TAF
PERIOD. A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS DEVELOPED
OVERNIGHT...ONE OVER WESTERN MISSOURI AND THE OTHER OVER CENTRAL
ILLINOIS. AS OF TAF ISSUANCE THE TWO HAVE MERGED TOGETHER AND WILL
CONTINUE TO PROPAGATE EAST SOUTHEAST. CONFIDENCE IS VERY LOW ON
THIS CONVECTIVE SYSTEM AFFECTING TAF SITES. HOWEVER...OUTFLOW
BOUNDARIES PRODUCED BY THIS SYSTEM MAY TRIGGER ISOLATED/SCATTERED
SHOWER AND THUNDERSTORMS...PARTICULARLY AT MKL AS IT INTERACTS
WITH THE UNSTABLE ATMOSPHERE. AS A RESULT...HAVE VCTS AT MKL
18/14-22Z...AND ONLY MENTIONED CB AT REMAINING SITES AS CONFIDENCE
IN COVERAGE/TIMING IS MUCH LOWER. SOUTHWEST WINDS AROUND 10-12 KTS
WILL INCREASE TO 12-15 KTS BY THIS AFTERNOON AND DIMINISH TO 8-10
KTS AFTER 19/00Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  93  78  96  77 /  40  10  10  10
MKL  92  75  95  73 /  40  20  10  10
JBR  92  75  95  74 /  40  20  10  10
TUP  94  75  96  73 /  40  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 18, 10:01 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT SAT JUN 18 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191715-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1001 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
MID-SOUTH THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS
INCLUDE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY... NORTH
OF A WALNUT RIDGE ARKANSAS TO HUNTINGDON TENNESSEE LINE. THE
PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS AND LARGE
HAIL.

A COLD FRONTAL PASSAGE MAY BRING SEVERE THUNDERSTORMS TO THE
MIDSOUTH TUESDAY NIGHT AND WEDNESDAY.

PRIOR TO THE MIDWEEK COLD FRONTAL PASSAGE... AFTERNOON HEAT
INDICES WILL LIKELY REACH REACH 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON OVER MUCH OF THE
MIDSOUTH.

In the hours before

Special weather statement, Jun 18, 8:46 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT SAT JUN 18 2011

ARZ008-009-018-181415-
CLAY AR-RANDOLPH AR-GREENE AR-
846 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...

  WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF RAVENDEN SPRINGS AT 846 AM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS
NEAR POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3645 9072 3620 9073 3624 9125 3626 9125
      3626 9127 3632 9127 3633 9129 3637 9129
      3639 9132 3641 9132 3642 9135 3643 9136
TIME...MOT...LOC 1346Z 272DEG 31KT 3634 9132
Special weather statement, Jun 18, 8:51 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT SAT JUN 18 2011

ARZ008-017-181415-
RANDOLPH AR-LAWRENCE AR-
851 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...

  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 21 MILES WEST OF RAVENDEN AT 851 AM CDT...
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3610 9136 3623 9136 3625 9133 3625 9127
      3628 9127 3629 9126 3630 9113 3608 9112
      3608 9137
TIME...MOT...LOC 1351Z 264DEG 31KT 3618 9158
Special weather statement, Jun 18, 10:12 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT SAT JUN 18 2011

TNZ001>004-181545-
HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
1012 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 13 MILES NORTH OF SOUTH FULTON
TO 7 MILES WEST OF CLAYTON AT 1012 AM CDT...MOVING SOUTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY...LAKE...OBION AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MARTIN...REELFOOT LAKE STATE PARK AND UNION CITY...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES REELFOOT LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3650 8836 3635 8859 3622 8931 3646 8955
      3649 8953 3650 8949 3646 8949 3645 8946
      3651 8941
TIME...MOT...LOC 1512Z 290DEG 26KT 3667 8881 3655 8902
          3648 8935

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:12 AM CDTSpecial Weather StatementMEGObion33 min
Jun 18, 10:26 AM CDTSevere Thunderstorm WarningMEGGibson, Henry, Lake, Obion, Weakley64 min
Jun 18, 11:42 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison63 min
Jun 18, 11:59 AM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson5 hr
Jun 18, 12:26 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, McNairy34 min
Jun 18, 12:47 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton22 min
Jun 18, 1:55 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.